Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 2, 2021, 3:42 PM CDT for Mobile County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 3:42 PM CDT (20:42 UTC)
- Expired
- Aug 2, 2021, 4:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Mobile, AL
County Mobile County, AL
The radar
The Mobile radar (KMOB), 28 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2142 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
160
WWUS84 KMOB 022042
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
342 PM CDT Mon Aug 2 2021
ALZ261>264-022130-
Baldwin Central AL-Baldwin Inland AL-Mobile Central AL-
Mobile Inland AL-
342 PM CDT Mon Aug 2 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHEASTERN MOBILE AND WEST CENTRAL BALDWIN COUNTIES
UNTIL 430 PM CDT...
At 341 PM CDT, the strong thunderstorms were located along a line
extending from near Chunchula to Satsuma to 5 miles northwest of
Spanish Fort to 4 miles west of Daphne, and moving east at 15 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Saraland, Chickasaw, Satsuma, Spanish Fort, Creola, Chunchula,
Stapleton, Axis and I65 And AL 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3075 8793 3068 8796 3065 8793 3068 8797
3072 8797 3068 8798 3074 8803 3065 8804
3072 8804 3095 8827 3108 8805 3084 8775
3073 8773 3064 8782 3063 8792
TIME...MOT...LOC 2041Z 256DEG 14KT 3095 8820 3085 8806 3074 8795 3062
8797
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:41 PM CDT, 1 minute earlier.
Area forecast discussion, Aug 2, 3:41 PM CDT, 1 minute before
Area Forecast Discussion National Weather Service Mobile AL 341 PM CDT Mon Aug 2 2021 .NEAR TERM UPDATE /Now Through Tuesday/...Broad long-wave troughing remains over the eastern CONUS today and Tuesday while upper level ridging remains over the western CONUS. A series of weak shortwaves transit the base of this trough, affecting our CWA through the near term period. At the surface, a weak trough is evident in surface analysis with axis oriented from WSW to ENE from southeastern MS into south-central AL. This is helping to serve as a focus currently for ongoing widespread shower and thunderstorm activity over far southeastern MS into southwestern AL and the FL panhandle. Numerous showers and thunderstorms are currently ongoing, with some featuring strong wind gusts of 40 to 55mph, frequent lightning, and very heavy rainfall. Expect these to continue pushing east-southeast this afternoon and evening as outflow boundaries and the sea breeze boundary converge across southwestern AL and the FL panhandle. With the aforementioned weak shortwave approaching and moving across the region this evening, a significant uptick in convective coverage has occurred for much of southeastern MS, southwestern AL and the FL panhandle. PWATs remain elevated in the 1.9 to 2.2 inch range, fostering the potential for heavy rainfall. MLCAPE values range in the 1,000 to 2,000j/kg range, with isolated areas upwards of 2,500 to 3,000j/kg. This has allowed for storms to become robust, with some becoming strong and producing strong downdraft winds upwards of 50mph. In fact, recently a thunderstorm over Crestview produced a wind gust to 53mph at 2:58PM CDT. Storms today will continue to be slow moving, slowly propagating to the east. This combined with the high moisture content through the column will yield a localized threat for flash flooding through this evening. A general one to two inches of rainfall can be expected for areas where strongest convection materializes, with locally higher totals to four inches not out of the question. Currently anticipating the threat for flash flooding to remain localized, and one to three hour flash flood guidance around three and five inches suggests a flash flood watch is not necessary at this time. As we head into tonight and tomorrow, convective coverage should diminish and become more focused to far southwestern AL and the FL panhandle as the weak surface trough works its way southeast. Anticipate at least scattered to numerous showers and thunderstorms, particularly early tonight and then again late morning and afternoon Tuesday. Thunderstorms will continue to have the potential to produce heavy rainfall, and localized flash flooding can not be ruled out. Temperatures will remain moderated a bit relative to the past few days given the increased rain and cloud cover. Expect highs today to top out in the lower to middle 90's southeast of the I-65 corridor, and middle to upper 80's northwest. Lows tonight drop into the middle to upper 70's. Highs Tuesday will range in the middle to upper 80's as extensive cloud cover lingers over the area along with shower and thunderstorm activity. MM/25 && .SHORT TERM /Tuesday night Through Thursday night/...A broad longwave trough remains in place over the region through the next few days. At the surface, a quasi-stationary boundary will linger near the coast. A weak area of low pressure is forecast to develop and move along the boundary Tuesday night into Wednesday. As the low moves east, the boundary will move slightly offshore with some drier air moving in from the north. Deep layer moisture remains high Tuesday night before dropping Wednesday into Thursday as some drier air moves into the area from the north with precipitable water values dropping to 1.2 to 1.7 inches across northern portions of the area on Wednesday and the remainder of the area on Thursday. The greatest coverage will be along and east of I-65 on Wednesday where the deeper moisture resides with only isolated to scattered coverage on Thursday. The upper trough lifts out Wednesday night into Thursday with a brief period of zonal upper level flow expected. Lows Tuesday night and Wednesday night will be in the upper 60s and low 70s inland to mid and upper 70s along the coast. Highs will be in the upper 80s and low 90s. /13 && .EXTENDED TERM /Friday Through Monday/...Southwest upper level flow returns on Friday in advance of of another approaching upper level trough. The boundary near the coast will wash out as moisture levels increase across the entire area on Friday. As moisture levels increase, rain chances will also increase. The upper trough will shift east of the area with upper level ridging building over the area through the weekend. As a result, a typical summertime pattern of scattered mainly diurnal showers and thunderstorms can be expected over the weekend into early next week. High temperatures will generally be in the low 90s. /13 && .MARINE...Small craft should exercise caution tonight through Tuesday night over the 20-60nm portion of the marine area as moderate to strong southwesterly winds prevail over the area. Light to occasionally moderate westerly to southwesterly winds prevails elsewhere through the period, with a weak surface boundary lingering near the coast through Wednesday. This boundary will foster numerous to widespread showers and thunderstorms through midweek over the marine area. Seas remain around two to three feet through the end of the week. && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Aug 2, 2:23 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Mobile AL
223 PM CDT Mon Aug 2 2021
ALZ056-022000-
Conecuh AL-
223 PM CDT Mon Aug 2 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
CONECUH COUNTY UNTIL 300 PM CDT...
At 223 PM CDT, the strong thunderstorm was located 8 miles east of
Peterman, or 11 miles northwest of Evergreen, moving east at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of central Conecuh
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3145 8682 3143 8717 3149 8719 3152 8717
3153 8717 3156 8716 3161 8714 3163 8714
3172 8690 3163 8691 3159 8689 3158 8687
3155 8687 3154 8685
TIME...MOT...LOC 1923Z 256DEG 15KT 3154 8712Special weather statement, Aug 2, 2:34 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Mobile AL
234 PM CDT Mon Aug 2 2021
FLZ205-022000-
Okaloosa Inland FL-
234 PM CDT Mon Aug 2 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL OKALOOSA COUNTY UNTIL 300 PM CDT...
At 233 PM CDT, the strong thunderstorm was located 5 miles southeast
of Crestview, moving northeast at 5 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Crestview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3059 8645 3067 8663 3085 8658 3081 8639
3066 8639
TIME...MOT...LOC 1933Z 206DEG 5KT 3070 8651Special weather statement, Aug 2, 2:59 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Mobile AL
259 PM CDT Mon Aug 2 2021
ALZ261-263-022045-
Mobile Central AL-Mobile Inland AL-
259 PM CDT Mon Aug 2 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL MOBILE COUNTY UNTIL 345 PM CDT...
At 259 PM CDT, the strong thunderstorm was located 4 miles southeast
of Tanner Williams, or 10 miles northwest of Tillmans Corner, moving
northeast at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Chickasaw, Semmes, Tanner
Williams, I65 And I165, I65 And AL 158 and Mobile Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3059 8836 3069 8841 3071 8841 3090 8818
3074 8804 3073 8804 3071 8802 3070 8802
3069 8803 3069 8804
TIME...MOT...LOC 1959Z 232DEG 16KT 3067 8832Special weather statement, Aug 2, 3:04 PM CDT, 38 minutes before
Special Weather Statement National Weather Service Mobile AL 304 PM CDT Mon Aug 2 2021 ALZ059-FLZ201-203-022030- Escambia AL-Escambia Inland FL-Santa Rosa Inland FL- 304 PM CDT Mon Aug 2 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH CENTRAL ESCAMBIA...NORTHWESTERN SANTA ROSA AND NORTH CENTRAL ESCAMBIA COUNTIES UNTIL 330 PM CDT... At 304 PM CDT, the strong thunderstorm was located over Century, moving northeast at 10 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Century, Flomaton, Jay and Pollard. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3091 8728 3097 8733 3116 8717 3099 8701 TIME...MOT...LOC 2004Z 236DEG 11KT 3098 8724
Special weather statement, Aug 2, 3:29 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
329 PM CDT Mon Aug 2 2021
ALZ058-022100-
Crenshaw AL-
329 PM CDT Mon Aug 2 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
CRENSHAW COUNTY UNTIL 400 PM CDT...
At 329 PM CDT, the strong thunderstorm was located over Rutledge, or
near Luverne, moving northeast at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Luverne, Rutledge and Petrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3166 8629 3177 8643 3197 8627 3197 8620
3196 8619 3193 8618 3189 8617 3186 8618
3183 8618 3181 8620 3179 8620 3179 8615
3174 8615
TIME...MOT...LOC 2029Z 224DEG 15KT 3176 8630Special weather statement, Aug 2, 3:42 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
342 PM CDT Mon Aug 2 2021
ALZ261>264-022130-
Baldwin Central AL-Baldwin Inland AL-Mobile Central AL-
Mobile Inland AL-
342 PM CDT Mon Aug 2 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHEASTERN MOBILE AND WEST CENTRAL BALDWIN COUNTIES
UNTIL 430 PM CDT...
At 341 PM CDT, the strong thunderstorms were located along a line
extending from near Chunchula to Satsuma to 5 miles northwest of
Spanish Fort to 4 miles west of Daphne, and moving east at 15 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Saraland, Chickasaw, Satsuma, Spanish Fort, Creola, Chunchula,
Stapleton, Axis and I65 And AL 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3075 8793 3068 8796 3065 8793 3068 8797
3072 8797 3068 8798 3074 8803 3065 8804
3072 8804 3095 8827 3108 8805 3084 8775
3073 8773 3064 8782 3063 8792
TIME...MOT...LOC 2041Z 256DEG 14KT 3095 8820 3085 8806 3074 8795 3062
8797The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:03 PM CDT | Special Weather Statement | MOB | Choctaw | 42 min |
| Aug 1, 8:12 PM CDT | Special Weather Statement | MOB | Conecuh | 63 min |
| Aug 1, 8:17 PM CDT | Special Weather Statement | MOB | Choctaw | 43 min |
| Aug 1, 8:39 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 51 min |
| Aug 1, 8:50 PM CDT | Special Weather Statement | MOB | Wilcox | 55 min |
| Aug 1, 9:02 PM CDT | Special Weather Statement | MOB | Choctaw | 43 min |
| Aug 1, 9:06 PM CDT | Areal Flood Advisory | MOB | Choctaw | 3 hr |
| Aug 1, 9:18 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh | 57 min |
| Aug 1, 9:35 PM CDT | Flash Flood Warning | MOB | Choctaw | 6 hr |
| Aug 1, 9:51 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 31 min |
| Aug 1, 10:21 PM CDT | Special Weather Statement | MOB | Wilcox | 54 min |
| Aug 1, 10:39 PM CDT | Special Weather Statement | MOB | Monroe | 51 min |
| Aug 1, 10:40 PM CDT | Special Weather Statement | MOB | Conecuh | 65 min |
| Aug 2, 2:23 PM CDT | Special Weather Statement | MOB | Conecuh | 37 min |
| Aug 2, 2:59 PM CDT | Special Weather Statement | MOB | Mobile | 46 min |
| Aug 2, 3:04 PM CDT | Special Weather Statement | MOB | Escambia | 26 min |
| Aug 2, 3:10 PM CDT | Areal Flood Advisory | MOB | Mobile | 2 hr |
| Aug 2, 3:29 PM CDT | Special Weather Statement | MOB | Crenshaw | 31 min |
| Aug 2, 3:32 PM CDT | Special Marine Warning | MOB | 43 min | |
| Aug 2, 3:47 PM CDT | Special Weather Statement | MOB | Crenshaw | 43 min |
| Aug 2, 4:32 PM CDT | Areal Flood Advisory | MOB | Covington | 118 min |
| Aug 2, 5:37 PM CDT | Special Marine Warning | MOB | 83 min | |
| Aug 2, 2:16 PM CDT | Special Weather Statement | MOB | Santa Rosa | 29 min |
| Aug 2, 2:34 PM CDT | Special Weather Statement | MOB | Okaloosa | 26 min |
| Aug 2, 2:56 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 2 hr |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.